Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 108, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 7, 2015, 10:22 AM CDT for 6 counties in Oklahoma; 4 counties in Arkansas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2015, 10:22 AM CDT (15:22 UTC)
- Expired
- Jul 7, 2015, 2:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Delaware County, OK, McIntosh County, OK, Muskogee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 86 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 12:45 PM CDT | FLASH FLOOD | Canehill, AR | JORDAN CREEK FLOODING IN CANE HILL. PARTS OF HWY 45 ARE NOW IMPASSABLE. |
| Jul 7, 12:50 PM CDT | FLASH FLOOD | Prairie Grove, AR | WATER OVER ROADWAY ON BILL CAMPBELL ROAD IN PRAIRIE GROVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 143 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872
WGUS54 KTSA 071522
FFWTSA
ARC007-015-087-143-OKC001-021-041-091-101-135-071915-
/O.NEW.KTSA.FF.W.0108.150707T1522Z-150707T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1022 AM CDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CARROLL COUNTY IN NORTHWESTERN ARKANSAS...
SOUTHERN BENTON COUNTY IN NORTHWESTERN ARKANSAS...
NORTHWESTERN MADISON COUNTY IN NORTHWESTERN ARKANSAS...
WASHINGTON COUNTY IN NORTHWESTERN ARKANSAS...
NORTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHEASTERN DELAWARE COUNTY IN NORTHEASTERN OKLAHOMA...
CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...
NORTHWESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...
ADAIR COUNTY IN NORTHEASTERN OKLAHOMA...
NORTHEASTERN MCINTOSH COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 215 PM CDT
* AT 1020 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FAYETTEVILLE...SPRINGDALE...ROGERS...MUSKOGEE...TAHLEQUAH...SILOAM
SPRINGS...BERRYVILLE...STILWELL...EUREKA SPRINGS...LOWELL...
FARMINGTON...PRAIRIE GROVE...FORT GIBSON...CHECOTAH...ELKINS...
TONTITOWN...BETHEL HEIGHTS...WEST FORK...LINCOLN AND CAVE SPRINGS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3613 9380 3549 9503 3545 9559 3616 9491
3618 9453 3650 9360 3650 9330
$$1 follow-up statement
951
WGUS74 KTSA 071717
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT TUE JUL 7 2015
ARC007-015-087-143-OKC001-021-041-091-101-135-071915-
/O.CON.KTSA.FF.W.0108.000000T0000Z-150707T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL AR-BENTON AR-MADISON AR-WASHINGTON AR-MUSKOGEE OK-
DELAWARE OK-CHEROKEE OK-SEQUOYAH OK-ADAIR OK-MCINTOSH OK-
1217 PM CDT TUE JUL 7 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
NORTHERN CARROLL...SOUTHERN BENTON...NORTHWESTERN MADISON...
WASHINGTON...NORTHEASTERN MUSKOGEE...SOUTHEASTERN DELAWARE...
CHEROKEE...NORTHWESTERN SEQUOYAH...ADAIR AND NORTHEASTERN MCINTOSH
COUNTIES...
AT 1212 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 2 TO 3 INCHES OF RAIN HAVE
ALREADY FALLEN. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE
POSSIBLE IN THE WARNED AREA. DANGEROUS FLASH FLOODING IS
EXPECTED...ESPECIALLY ACROSS MUSKOGEE...CHEROKEE AND ADAIR COUNTIES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FAYETTEVILLE...SPRINGDALE...ROGERS...MUSKOGEE...TAHLEQUAH...SILOAM
SPRINGS...BERRYVILLE...STILWELL...EUREKA SPRINGS...LOWELL...
FARMINGTON...PRAIRIE GROVE...FORT GIBSON...CHECOTAH...ELKINS...
TONTITOWN...BETHEL HEIGHTS...WEST FORK...LINCOLN AND CAVE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3613 9380 3549 9503 3545 9559 3616 9491
3618 9453 3650 9360 3650 9330
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 5:25 AM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 7, 5:25 AM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT TUE JUL 7 2015
.DISCUSSION...
THE 12Z TAF DISCUSSION IS INCLUDED BELOW...
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR WILL BE THE PREDOMINANT FLIGHT CATEGORY TODAY...AS A FRONT
SETTLED INTO THE REGION LAST NIGHT. SOME REDEVELOPMENT OF SHOWERS
AND STORMS ARE UNDERWAY...AND MORE IS LIKELY LATER TODAY...BUT
THE MORE WIDESPREAD HEAVY RAINS WILL BE FOCUSED TONIGHT.
LACY
&&
.PREV DISCUSSION... /ISSUED 321 AM CDT TUE JUL 7 2015/
DISCUSSION...
ONGOING HEAVY RAIN AND FLASH FLOOD EVENT IS THE BIGGEST FORECAST
ISSUE AT HAND...WITH HEAT AND HUMIDITY TO FOLLOW FOR MUCH OF THE
EXTENDED FORECAST PERIOD.
THE SLOW MOVING FRONT SERVING AS A FOCUS FOR WIDESPREAD SHOWERS
AND THUNDERSTORMS THROUGH MID WEEK EXTENDS ROUGHLY ALONG THE
INTERSTATE 44 CORRIDOR FROM NORTHWEST TEXAS THROUGH OKLAHOMA AND
INTO SOUTHWEST MISSOURI. RATHER MODEST PRESSURE FALLS AHEAD OF
THE FRONT INDICATE THAT THE FRONT SHOULD MOVE A BIT FARTHER SOUTH
THROUGH THE MORNING HOURS...BUT AT A CONTINUED SLOW PACE FOR THE
NEXT 12 TO 24 HOURS. THIS SLIGHT SOUTHERN PUSH OF THE FRONT SHOULD
LEAD TO THE MAIN PRECIPITATION AXIS BEING SLIGHTLY FARTHER SOUTH
THAN ANTICIPATED OVER THE PAST DAY OR TWO. HAVE ADJUSTED THE FLASH
FLOOD WATCH SOUTHWARD BY A DIAGONAL ROW OF COUNTIES TO ACCOUNT FOR
THIS...ADDING THE AREA FROM MCALESTER NORTHEASTWARD THROUGH VAN
BUREN.
CURRENT RADAR SHOWING ISOLATED TO SCATTERED DEVELOPMENT ATTEMPTING
TO OCCUR AHEAD OF THE DECAYING EVENING MCS IN THE VICINITY OF
INTERSTATE 44. THIS IS LIKELY TO CONTINUE INTO THE MORNING...WITH
A GRADUAL INCREASE IN COVERAGE THROUGH THE DAY. A MORE COHESIVE
INCREASE IN THUNDERSTORM COVERAGE SHOULD OCCUR LATE THIS EVENING
AND INTO WEDNESDAY MORNING AS AN UPPER LEVEL WAVE MOVES OUT OF
WEST TEXAS AND A STRONG LOW LEVEL JET DEVELOPS. 00Z RAOBS
INDICATE PRECIPITABLE WATER VALUES WELL IN EXCESS OF 100 PERCENT
OF NORMAL IN THE MOISTURE PLUME EXTENDING ACROSS THE SOUTHWESTERN
UNITED STATES INTO THE MID MISSISSIPPI VALLEY...AND THESE VALUES
SHOULD PERSIST THROUGH THE EVENT. WITH OVERALL FORCING AND
COVERAGE EXPECTED TO BE HIGHEST FROM LATE THIS EVENING INTO
WEDNESDAY...THE HEAVIEST RAINFALL CURRENTLY LOOKS TO OCCUR
TONIGHT AND INTO WEDNESDAY MORNING.
LATE IN THE WEEK...THE RIDGE CURRENTLY IN THE FAR SOUTHEASTERN
UNITED STATES AND ADJACENT PORTIONS OF THE ATLANTIC WILL
RETROGRADE WESTWARD...LEADING TO THE NORTHWARD RETREAT OF THE
FRONT...AND AN ASSOCIATED NORTHWARD SHIFT OF THE MAIN THUNDERSTORM
POTENTIAL. HOT AND DRY CONDITIONS WILL PREVAIL THIS WEEKEND AND
INTO EARLY NEXT WEEK AS THE RIDGE POSITIONS ITSELF OVER THE
SOUTHERN PLAINS REGION. WOULD NOT BE SURPRISED TO SEE TEMPERATURES
APPROACH TRIPLE DIGITS IN A FEW SPOTS SUNDAY AND INTO MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 81 68 80 69 / 80 90 80 40
FSM 87 73 84 71 / 50 70 60 30
MLC 86 73 82 71 / 70 80 80 10
BVO 77 65 78 66 / 70 90 70 40
FYV 81 69 79 69 / 80 80 80 40
BYV 81 69 80 68 / 80 90 80 40
MKO 83 71 80 70 / 80 90 80 30
MIO 77 65 77 66 / 80 90 80 40
F10 81 70 79 70 / 80 90 80 30
HHW 89 75 88 72 / 40 60 40 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OKZ054>074.
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ARZ001-002-010-
011-019.
&&
AVIATION...30Hazardous weather outlook, Jul 7, 5:18 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 518 AM CDT TUE JUL 7 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 518 AM CDT TUE JUL 7 2015 ...HEAVY RAINFALL AND DANGEROUS FLASH FLOODING POTENTIAL THROUGH WEDNESDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...THIS AFTERNOON...CONTINUING INTO THE EVENING. FLASH FLOOD. RISK...ELEVATED. AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MAINLY AFTER 7 PM. HEAVY RAIN. RISK...SIGNIFICANT. AREA...MUCH OF EASTERN OKLAHOMA INTO NORTHWEST ARKANSAS. ONSET...MAINLY AFTER 7 PM. AREA AT GREATEST RISK...EAST CENTRAL OKLAHOMA...NEAR THE INTERSTATE 40 CORRIDOR. DISCUSSION... A FRONTAL BOUNDARY IS DRAPED OVER THE REGION TODAY...AND WILL BE THE FOCUS FOR SCATTERED SHOWERS AND STORMS TODAY. HOWEVER...THE MORE WIDESPREAD AND HEAVIER RAIN IS FORECAST TONIGHT INTO WEDNESDAY AS A WAVE DEVELOPS ALONG THE FRONT AND LIFTS NORTHEAST OVER THE REGION. A SWATH OF 2 TO 5 INCH RAINS WITH LOCALIZED AMOUNTS UP TO 10 INCHES ARE POSSIBLE FROM EAST CENTRAL OKLAHOMA INTO NORTHWEST ARKANSAS. A LIMITED MARGINALLY SEVERE HAIL/WIND THREAT ALSO EXISTS OVER SOUTHEAST OKLAHOMA DURING THE AFTERNOON AND EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...NO HAZARDS. SUNDAY AND MONDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... HEAVY RAINFALL POTENTIAL CONTINUES INTO WEDNESDAY IN ASSOCIATION WITH THE FRONTAL WAVE. BY THURSDAY...THUNDERSTORM POTENTIAL BECOMES DEFINED CLOSER THE KANSAS BORDER...BEFORE EXITING THE REGION BY FRIDAY. A MID LEVEL RIDGE WILL SET UP OVER THE SOUTHERN PLAINS BY THE WEEKEND...AND WILL LEAD TO SEVERAL DAYS OF HOT AND HUMID WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Local storm report, Jul 7, 10:19 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1019 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD W GRAVETTE 36.42N 94.45W
07/07/2015 BENTON AR EMERGENCY MNGR
1 FOOT OF WATER COVERING THE INTERSECTION OF HWY 72 AND
TUCKER WEST OF GRAVETTE
0936 AM FLASH FLOOD 4 W GENTRY 36.27N 94.56W
07/07/2015 BENTON AR EMERGENCY MNGR
INTERSECTION OF HWY 102 AND HWY 43 COVERED WITH WATER.
&&
DMJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:43 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 4 hr |
| Jul 7, 8:23 AM CDT | Flash Flood Warning | TSA | Cherokee, Delaware | 6 hr |
| Jul 7, 11:27 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 7 hr |
| Jul 7, 1:43 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Mayes, Muskogee and 1 more | 8 hr |
| Jul 7, 2:01 PM CDT | Flash Flood Warning | TSA | Cherokee, Creek, Haskell, McIntosh, Mayes, Muskogee and 5 more | 7 hr |
| Jul 7, 2:28 PM CDT | River Flood Warning | TSA | Adair | 42 hr |
| Jul 7, 2:28 PM CDT | River Flood Warning | TSA | Cherokee | 4 days |
| Jul 7, 2:30 PM CDT | River Flood Warning | TSA | Ottawa | 3 days |
| Jul 7, 2:37 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 43 hr |
| Jul 7, 3:06 PM CDT | Flash Flood Warning | TSA | Cherokee, Creek, Delaware, Mayes, Okfuskee, Okmulgee and 5 more | 6 hr |
| Jul 7, 3:26 PM CDT | Special Weather Statement | TSA | LeFlore | 49 min |
| Jul 7, 4:08 PM CDT | Special Weather Statement | TSA | LeFlore | 52 min |
| Jul 7, 6:17 PM CDT | Areal Flood Advisory | TSA | Haskell | 118 min |
| Jul 7, 11:40 AM CDT | Flash Flood Warning | TSA | Carroll, Madison, Washington | 6 hr |
| Jul 7, 3:33 PM CDT | Special Weather Statement | TSA | Crawford | 27 min |
Nearby
Flash Flood Warnings in Oklahoma, 2015Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.